advertisement
Question
Posted by: advise | 2004/02/09

what will happen....???

..... if i stop taking my medication all together. i have a lot of side effects and not doing well when using med??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHIV Peer Forum

If you stop your medication your condition will deteriorate. If you have side effects please talk to your doctor to change your treatment to a regime that suits you

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Upstream swimmer | 2004/02/13

What will happen if you stop taking the most toxic drugs currently available?

Well, you might just survive. What they don't tell you is that the number one cause of death for HIV+ people is antiretrovirals.

Sort out your nutrition. Take supplements, and make sure that you don't have any parasites eg tricosomiasis. Large doses of Vitamin C are far more effective than antiretrovirals and without the toxicity.

Reply to Upstream swimmer
Posted by: Blue Moon | 2004/02/10

Hi,

Hang in there. I think that it isn't just the medication that is causing all the side effects. You should also watch out for what you eat. Stay away from food that causes constipation if one of your side effects is nausea. Try to each as much of the green vegetables as possible. Stick to your 8 glasses of water per day. I know that it is tough when you have already reached a stage where you feel like you want to quick your medication but just hang in there for a while longer. It will be worth it in the end.

Reply to Blue Moon
Posted by: malaika | 2004/02/10

I don't think it is a very good idea to stop your treatment.If the side effects are too much for you to handle then go back to your doctor and discuss a possible change of treatment.Once you start taking medication you cannot stop even if you feel so much better and your blood work looks good.The medication is whats keeping you healthy so if you stop then your health will deteriorate and the virus will become resistant to your current medication.

Reply to malaika
Posted by: Mzwandile | 2004/02/10

Hang in there, they won't last forever. Better the side effects now and healthier life later. If you stop your medication, the virus will develop a resistance to the drugs, so I think if you keep your CD4 cell count at acceptable levels, you should be fine without the drugs, but it is not advisable at all. Once you start you shouldn't stop, you doctor should have told you that. Why not try a new regimen of drugs then?

Reply to Mzwandile

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement